A Fully Parametric Approach to Return Modelling and Risk Management of Hedge Funds

Financial Markets and Portfolio Management, Vol. 20, No. 4, pp. 472-491, 2006

Posted: 23 Jan 2007

See all articles by Stefan Kassberger

Stefan Kassberger

Frankfurt School of Finance & Management gemeinn├╝tzige GmbH

Ruediger Kiesel

University of Duisburg-Essen - Faculty of Economic Science

Abstract

This paper examines the empirical properties of hedge fund returns and proposes a fully parametric model capable of adequately describing both univariate and multivariate return properties. The suggested model is based on the multivariate extension of the Normal Inverse Gaussian (NIG) distribution and will be shown to be capable of capturing the characteristic distributional features of hedge fund returns. Drawing on recent research in the area of Generalized Hyperbolic distributions and their calibration, we will elaborate on the application of the NIG-model for risk management purposes, and highlight the differences between the NIG and the Gaussian model.

Keywords: Hedge funds, NIG distribution, Risk management

JEL Classification: C16, C52, G32

Suggested Citation

Kassberger, Stefan and Kiesel, Ruediger, A Fully Parametric Approach to Return Modelling and Risk Management of Hedge Funds. Financial Markets and Portfolio Management, Vol. 20, No. 4, pp. 472-491, 2006. Available at SSRN: https://ssrn.com/abstract=958696

Stefan Kassberger (Contact Author)

Frankfurt School of Finance & Management gemeinn├╝tzige GmbH ( email )

Adickesallee 32-34
Frankfurt am Main, 60322
Germany

Ruediger Kiesel

University of Duisburg-Essen - Faculty of Economic Science ( email )

Essen, 45117
Germany

HOME PAGE: http://www.lef.wiwi.uni-due.de/

Register to save articles to
your library

Register

Paper statistics

Abstract Views
1,339
PlumX Metrics